Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 445, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 20, 2000, 4:25 PM CDT for Clay County, Mississippi. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 20, 2000, 4:25 PM CDT (21:25 UTC)
- Expired
- Jul 20, 2000, 4:45 PM CDT
- In force
- 20 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Clay County, MS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 4:00 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1974 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 202127 SVRJAN MSC025-202145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 425 PM CDT THU JUL 20 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHEAST MISSISSIPPI * UNTIL 445 PM CDT * AT 425 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CLAY COUNTY...OR ABOUT 6 MILES SOUTHWEST OF COLUMBUS AFB...MOVING SLOWLY SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL CLAY COUNTY ALONG ROUTE 50 AND COLUMBUS LAKE AT THIS TIME HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TwAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING FOR NORTHEASTERN MISSISSIPPI. 65
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 2:30 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 20, 2:30 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT THU JUL 20 2000 HEAT WAVE OF RECENT DAYS WILL WANE AS PROGRESSIVE MESOSCALE CONVECTIVE WEATHER COMPLEX PUSHES SOUTHEAST INTO OUR CWFA THIS AFTERNOON/EVENING. WEAK FRONTAL BOUNDARY STRETCHING FROM NEAR KLIT-KGWO-NORTH OF KMEI AROUND 15Z WILL SERVE TO HELP FOCUS THUNDERSTORM DEVELOPMENT ACROSS CWFA THROUGH 00Z SUN. UPPER LEVEL (500 MB) PATTERN CONSISTENT IN MODELS WITH LARGE RIDGE WELL-ESTABLISHED OVER WESTERN STATES AND CENTERED OVER THE GREAT BASIN REGION. SEVERAL SHORTWAVES WILL MOVE OVER TOP OF RIDGE AND PLUNGE INTO BASE OF TROUGH THAT EXTENDS FROM GRTLAKES INTO SOUTHERN STATES THROUGH NEXT 48 HRS. 300 MB JET DYNAMICS WILL PROVIDE SUBSTANTIAL PUNCH FOR STORM DEVELOPMENT...MAINLY N OF OUR CWFA. BEST TIME-FRAME FOR THUNDERSTORMS OVER MOST OF CWFA APPEARS TO BE IN 06Z- 12Z ARENA...WHEN BEST UVV OCCURS IN MODELS FROM KMEM-KJAN AND SPREADING EAST WITH TIME. SOME RISK FOR SEVERE THUNDERSTORMS APPEARS EVIDENT FROM SIGNIFICANT INSTABILITY PARAMETERS IN MODELS AND FROM OBSERVED WEATHER. FROM LAPS...LI'S OVER CWFA RUNNING -4 TO -8 AT 18Z. ALSO IN LAPS...CAPE VALUES ARE GREATER THAN 4000 J/KG...MAINLY OVER NRN MS...WITH NO CONVECTIVE INHIBITION. REVIEW OF OMEGA PROGS CONFIRMS GREATEST RISK IN CLOSE PROXIMITY TO FRONT. AFTER 12Z SAT...ETA 300 MB WINDS PLACE EASTERN MS ZONES IN MOST FAVORABLE AREA FOR THUNDERSTORMS...SOUTHERN PORTION OF CWFA EXPECTED TO GET CONVECTION AIDED BY ANY OUTFLOW BOUNDARIES FROM THIS AFTERNOON/TONIGHT'S ACTIVITY. IMPULSES RIPPLING THROUGH OUR CWFA WILL ENCOUNTER MOISTURE-RICH AIR. LAYER PRECIP WATER VALUES FORECAST TO REMAIN IN 1.75" TO >2" RANGE THROUGH SAT. SURFACE DEWPOINTS WILL GENERALLY REMAIN ABOVE 70 DEGREES AS WELL. BY 06Z SAT...AIRMASS WILL BEGIN TO DRY OUT FROM WEST BEFORE REBOUNDING INTO 70S MOST AREAS BY SUN. MAIN QUESTION REMAINS EXTENT OF CLOUD COVER ON FRI AND AMOUNT OF SOLAR INHIBITION TO EXPECT. COOLER AIR ADVECTS INTO CWFA FROM THE NORTH BEHIND SURFACE FRONT. WILL GO WITH CURRENT TREND AS GUID TEMPS TRENDING TO CLIMATOLOGY AFTER FRI NIGHT AND REMAINING SO THROUGH EARLY NEXT WEEK. EXPECT DAYTIME HIGHS INTO LOWER/MIDDLE 90S AND LOWS DROPPING INTO UPPER 60S/LOWER 70S BY SAT NIGHT. SHORTWAVE WILL DROP INTO SRN ZONES OF MS/LA BY SUN...WITH A NEAR-STATIONARY BOUNDARY PROVIDING PRIMARY FOCUS FOR ADDITIONAL SHOWERS/THUNDERSTORMS THROUGH EARLY NEXT WEEK. QPF DISCUSSION: AS BOUNDARY DROPS FURTHER SOUTH TONIGHT AND NEXT SHORTWAVE MOVES ACROSS THE FORECAST AREA...EXPECT TO SEE PRECIP THROUGH EARLY EVENING HOURS AND AGAIN DURING PRE-DAWN HOURS OVER NORTHERN ZONES. FOR PERIOD TO 12Z FRI...WILL GO WITH AREAL AVERAGE AMOUNTS OF ONE QUARTER TO ONE HALF INCH IN NORTHWEST AND LESS THAN ONE TENTH IN SOUTHEAST. AMOUNTS WILL BE A COMPROMISE BETWEEN ETA AND AVN. IN STRONGER STORMS...HOURLY AMOUNTS OVER ONE INCH ARE POSSIBLE. JAN 074/097/072/093 3443 MEI 073/098/072/094 3544 .JAN... AR...NONE. LA...NONE. MS...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 2:51 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 24 min |
| Jul 20, 3:00 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha, Winston | 45 min |
| Jul 20, 3:16 PM CDT | Severe Thunderstorm Warning | JAN | Kemper | 29 min |
| Jul 20, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 36 min |
| Jul 20, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 34 min |
| Jul 20, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 43 min |
| Jul 20, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee | 45 min |
| Jul 20, 4:03 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 57 min |
| Jul 20, 4:05 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 55 min |
| Jul 20, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Oktibbeha | 43 min |
| Jul 20, 4:34 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 26 min |
| Jul 20, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 29 min |
| Jul 20, 5:03 PM CDT | Tornado Warning | JAN | Lowndes | 27 min |
| Jul 20, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 32 min |
| Jul 20, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 30 min |
| Jul 20, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 46 min |
| Jul 20, 6:58 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.